By Topic

Decentralized control of service rates in a closed Jackson network

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Yao, D.D. ; Div. of Appl. Sci., Harvard Univ., Cambridge, MA, USA ; Schechner, Z.

The authors consider a closed Jackson network with M nodes. The service rate at each node is controllable in a decentralized manner, i.e., it will be controlled based on local information extracted from that node only. For each node, there is a holding cost and an operating cost. It is assumed that both costs are time-homogeneous, and that the operating cost is a linear function of the service rate. However, both costs are arbitrary functions of the number of jobs at the node. The objective is to minimize the time-average expected total cost. It is shown that there exists an optimal control characterized by a set of thresholds (one for each node), such that it is optimal for each node to serve at zero rates if the number of jobs there is below or at the threshold, and serve at maximum allowed rates when the number of jobs exceeds the threshold. This structure of the optimal control is identified by using the product-form solution of the Jackson network and the duality theory of linear programming

Published in:

Automatic Control, IEEE Transactions on  (Volume:34 ,  Issue: 2 )